Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Mar 14, 2015, 2:55 AM MDT for 22 counties in North Dakota. It took effect at Mar 14, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 2:55 AM MDT (08:55 UTC)
- In effect from
- Mar 14, 2015, 12:00 PM MDT
- Expired
- Mar 14, 2015, 6:37 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
All 22 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 66 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WWUS83 KBIS 140855 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT SAT MAR 14 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND POSSIBLY AGAIN ON SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS PROMOTING RAPID FIRE SPREAD ARE FORECAST FOR LOCATIONS GENERALLY ALONG AND WEST OF THE MISSOURI RIVER ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. AFTERNOON HIGH TEMPERATURES IN THE LOWER TO MID 70S...MINIMUM RELATIVE HUMIDITY VALUES OF AROUND 15 PERCENT AND SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH ARE FORECAST. WHEN COMBINED WITH CURRENT DRY FUELS...RAPID FIRE SPREAD IS LIKELY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL. AFTERNOON HIGH TEMPERATURES OF 75 TO 80...MINIMUM RELATIVE HUMIDITY OF 15 TO 20 PERCENT...AND WESTERLY WINDS OF 20 TO 25 MPH ARE FORECAST. NDZ018>020-031>035-040>046-141700- /O.UPG.KBIS.FW.A.0001.150314T1800Z-150315T0100Z/ /O.NEW.KBIS.FW.W.0001.150314T1800Z-150315T0100Z/ /O.NEW.KBIS.FW.A.0002.150315T1800Z-150316T0100Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 355 AM CDT SAT MAR 14 2015 /255 AM MDT SAT MAR 14 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG SOUTH WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WEST WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THIS FIRE WEATHER WATCH FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...FIRE WEATHER ZONE 042 GRANT... FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 30 MPH SATURDAY. ON SUNDAY...WINDS WILL BE WEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...RED FLAG WARNING SATURDAY AFTERNOON AND EARLY EVENING. FIRE WEATHER WATCH SUNDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AROUND 15 PERCENT SATURDAY. 15 TO 20 PERCENT SUNDAY. * TEMPERATURES...LOWER TO MID 70S SATURDAY. 75 TO 80 SUNDAY. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ017-141700- /O.NEW.KBIS.FW.W.0001.150314T1800Z-150315T0100Z/ /O.NEW.KBIS.FW.A.0002.150315T1800Z-150316T0100Z/ MCKENZIE- 355 AM CDT SAT MAR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG SOUTH WINDS...AND DRY FUELS FOR SOUTHWESTERN NORTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WEST WINDS...AND DRY FUELS FOR SOUTHWESTERN NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING FOR SOUTHWESTERN NORTH DAKOTA...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR SOUTHWESTERN NORTH DAKOTA IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 30 MPH SATURDAY. ON SUNDAY...WINDS WILL BE WEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING. FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AROUND 15 PERCENT SATURDAY. 15 TO 20 PERCENT SUNDAY. * TEMPERATURES...LOWER TO MID 70S SATURDAY. 75 TO 80 SUNDAY. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JV/JJS
4 follow-up statements
606 WWUS83 KBIS 141452 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 952 AM CDT SAT MAR 14 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND POSSIBLY AGAIN ON SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS PROMOTING RAPID FIRE SPREAD ARE FORECAST FOR LOCATIONS GENERALLY ALONG AND WEST OF THE MISSOURI RIVER ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY. AFTERNOON HIGH TEMPERATURES IN THE LOWER TO MID 70S...MINIMUM RELATIVE HUMIDITY VALUES OF AROUND 15 PERCENT AND SOUTHERLY WINDS SUSTAINED AT 20 MPH WITH GUSTS TO AROUND 30 MPH ARE FORECAST. WHEN COMBINED WITH CURRENT DRY FUELS...RAPID FIRE SPREAD IS LIKELY. HIGH LEVEL CLOUD COVER ACROSS EASTERN MONTANA THIS MORNING WILL SLOWLY SPREAD ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND INTO THE EVENING. WHILE THIS MAY HOLD TEMPERATURES DOWN A COUPLE DEGREES FROM THE PREVIOUS FORECAST...CRITICAL FIRE WEATHER CONDITIONS ARE STILL ANTICIPATED AT THIS TIME. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL. AFTERNOON HIGH TEMPERATURES OF 75 TO 80...MINIMUM RELATIVE HUMIDITY OF 15 TO 20 PERCENT...AND WESTERLY WINDS OF 20 TO 25 MPH ARE FORECAST. NDZ017>020-031>035-040>046-142300- /O.CON.KBIS.FW.W.0001.150314T1800Z-150315T0100Z/ /O.CON.KBIS.FW.A.0002.150315T1800Z-150316T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 952 AM CDT SAT MAR 14 2015 /852 AM MDT SAT MAR 14 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG SOUTH WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WEST WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * WINDS...SOUTHWEST TO 20 MPH WITH GUSTS UP TO 30 MPH SATURDAY. WINDS TURNING WEST SUNDAY. * TIMING...RED FLAG WARNING SATURDAY AFTERNOON AND EARLY EVENING. FIRE WEATHER WATCH SUNDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...LOWER TO MID 70S SATURDAY...MID TO UPPER 70S SUNDAY. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AYD
443 WWUS83 KBIS 141839 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 139 PM CDT SAT MAR 14 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHWEST AND MUCH OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND POSSIBLY AGAIN ON SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS PROMOTING RAPID FIRE SPREAD ARE FORECAST FOR LOCATIONS GENERALLY ALONG AND WEST OF THE MISSOURI RIVER ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY. AFTERNOON HIGH TEMPERATURES IN THE LOWER TO MID 70S...MINIMUM RELATIVE HUMIDITY VALUES OF AROUND 15 PERCENT AND SOUTHERLY WINDS SUSTAINED AT 20 MPH WITH GUSTS TO AROUND 30 MPH ARE FORECAST. WHEN COMBINED WITH CURRENT DRY FUELS...RAPID FIRE SPREAD IS LIKELY. ACROSS WESTERN NORTH DAKOTA...WHERE HIGH LEVEL CLOUD COVER HAS ALREADY OVERSPREAD EARLY THIS AFTERNOON...AN EARLY CANCELLATION OF THE RED FLAG WARNING IS POSSIBLE IF TEMPERATURES CONTINUE TO SLOWLY WARM. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL. AFTERNOON HIGH TEMPERATURES OF 75 TO 80...MINIMUM RELATIVE HUMIDITY OF 15 TO 20 PERCENT...AND WESTERLY WINDS OF 20 TO 25 MPH ARE FORECAST. NDZ021>023-036-047-050-150100- /O.EXA.KBIS.FW.W.0001.000000T0000Z-150315T0100Z/ MCLEAN-SHERIDAN-WELLS-KIDDER-LOGAN-MCINTOSH- 139 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WARM TEMPERATURES...LOW RELATIVE HUMIDITY..STRONG WINDS AND DRY FUELS FOR CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING FOR WARM TEMPERATURES...LOW RELATIVE HUMIDITY..STRONG WINDS AND DRY FUELS ...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 022 SHERIDAN...FIRE WEATHER ZONE 023 WELLS...FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 047 LOGAN AND FIRE WEATHER ZONE 050 MCINTOSH. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ017>020-031>035-040>046-150245- /O.CON.KBIS.FW.W.0001.000000T0000Z-150315T0100Z/ /O.CON.KBIS.FW.A.0002.150315T1800Z-150316T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 139 PM CDT SAT MAR 14 2015 /1239 PM MDT SAT MAR 14 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG SOUTH WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WEST WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * WINDS...SOUTHWEST TO 20 MPH WITH GUSTS UP TO 30 MPH SATURDAY. WINDS TURNING WEST SUNDAY. * TIMING...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING. FIRE WEATHER WATCH SUNDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...LOWER TO MID 70S SATURDAY...MID TO UPPER 70S SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AYD
969 WWUS83 KBIS 141954 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 254 PM CDT SAT MAR 14 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHWEST AND MUCH OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND POSSIBLY AGAIN ON SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS PROMOTING RAPID FIRE SPREAD WILL CONTINUE ACROSS SOUTHWEST AND MUCH OF CENTRAL NORTH DAKOTA TODAY. AFTERNOON HIGH TEMPERATURES IN THE LOWER TO MID 70S...MINIMUM RELATIVE HUMIDITY VALUES AROUND 15 PERCENT AND SOUTHERLY WINDS SUSTAINED AT 20 MPH WITH GUSTS TO AROUND 30 MPH ARE FORECAST. WHEN COMBINED WITH CURRENT DRY FUELS...RAPID FIRE SPREAD IS LIKELY. ACROSS WESTERN NORTH DAKOTA...WHERE HIGH LEVEL CLOUD COVER HAS ALREADY OVERSPREAD THIS AFTERNOON...AN EARLY CANCELLATION OF THE RED FLAG WARNING IS POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL. AFTERNOON HIGH TEMPERATURES IN THE 70S...MINIMUM RELATIVE HUMIDITY NEAR 20 PERCENT...AND WESTERLY WINDS OF 20 TO 25 MPH ARE FORECAST. NDZ017>020-031>035-040>046-150400- /O.CON.KBIS.FW.W.0001.000000T0000Z-150315T0100Z/ /O.CON.KBIS.FW.A.0002.150315T1800Z-150316T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 254 PM CDT SAT MAR 14 2015 /154 PM MDT SAT MAR 14 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG SOUTH WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WEST WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * WINDS...SOUTHERLY AT 20 MPH WITH GUSTS UP TO 30 MPH SATURDAY. WINDS TURNING WEST SUNDAY. * TIMING...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING. FIRE WEATHER WATCH SUNDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...LOWER TO MID 70S SATURDAY...MID TO UPPER 70S SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ021>023-036-047-050-150100- /O.CON.KBIS.FW.W.0001.000000T0000Z-150315T0100Z/ MCLEAN-SHERIDAN-WELLS-KIDDER-LOGAN-MCINTOSH- 254 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WARM TEMPERATURES...LOW RELATIVE HUMIDITY..STRONG WINDS AND DRY FUELS FOR CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 022 SHERIDAN...FIRE WEATHER ZONE 023 WELLS...FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 047 LOGAN AND FIRE WEATHER ZONE 050 MCINTOSH. * WINDS...SOUTHWEST AT 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
449 WWUS83 KBIS 150037 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 737 PM CDT SAT MAR 14 2015 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL. AFTERNOON HIGH TEMPERATURES IN THE 70S...MINIMUM RELATIVE HUMIDITY NEAR 20 PERCENT...AND WESTERLY WINDS OF 15 TO 25 MPH ARE FORECAST. NDZ017>020-031>035-040>046-150845- /O.CAN.KBIS.FW.W.0001.000000T0000Z-150315T0100Z/ /O.CON.KBIS.FW.A.0002.150315T1800Z-150316T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 737 PM CDT SAT MAR 14 2015 /637 PM MDT SAT MAR 14 2015/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WEST WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY... STRONG SOUTH WINDS...AND DRY FUELS FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * WINDS...WEST WINDS 15 TO 25 MPH SUNDAY. * TIMING...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...MIDDLE TO UPPER 70S SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ021>023-036-047-050-150145- /O.CAN.KBIS.FW.W.0001.000000T0000Z-150315T0100Z/ MCLEAN-SHERIDAN-WELLS-KIDDER-LOGAN-MCINTOSH- 737 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING IS CANCELLED FOR WARM TEMPERATURES...LOW RELATIVE HUMIDITY..STRONG WINDS AND DRY FUELS FOR CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES CONTINUE TO FALL THIS EVENING WITH RISING HUMIDITIES. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:46 AM MDT, 9 minutes earlier.
Area forecast discussion, Mar 14, 2:46 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 346 AM CDT SAT MAR 14 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 342 AM CDT SAT MAR 14 2015 CRITICAL FIRE WEATHER CONDITIONS TODAY HIGHLIGHT THE SHORT TERM FORECAST. THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING FOR TODAY...AND WILL ALSO INCLUDE MCKENZIE COUNTY IN THE WARNING. SEE THE FIRE WEATHER SECTION BELOW FOR DETAILS. CURRENTLY A MILD AND DRY PACIFIC RIDGE WAS OVER THE PLAINS WITH DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES. THE RIDGE IS FORECAST TO MOVE EAST TODAY AND SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. MAXIMUM TEMPERATURES SHOULD REACH INTO THE LOW TO MID 70S ALONG AND SOUTH/WEST OF THE MISSOURI RIVER. THE BOTTINEAU AND TURTLE MOUNTAIN AREAS WILL LIKELY REACH INTO THE 50S...WITH 60S NORTHWEST AND INTO THE SOUTHERN COTEAU AND JAMES RIVER VALLEY. TONIGHT THE SOUTHERLY WINDS WILL DECREASE AS THE SURFACE DECOUPLES FROM ALOFT...BUT THE SURFACE PRESSURE GRADIENT SHOULD MAINTAIN SOUTHERLY WINDS AT AROUND 10 MPH. THUS LOWS MAY NOT DIP INTO THE 30S TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 342 AM CDT SAT MAR 14 2015 RECORD HIGH TEMPS ON SUNDAY FOLLOWED BY SIGNIFICANT COLD FRONT AND COOLER TEMPERATURES INTO THE UPCOMING WEEK WILL HIGHLIGHT THE EXTENDED PERIOD. ON SUNDAY...THERMAL RIDGE SLIDES OVER THE AREA AHEAD OF APPROACHING COLD FRONT BRINGING RECORD HIGH TEMPERATURES TO MANY PORTIONS OF THE AREA...PARTICULARLY THE SOUTH. STILL SOME CONCERN ON HOW MUCH OF AN EFFECT INCREASING SKY COVER WILL HAVE ON TEMPERATURES. WILL KEEP THE NORTH A BIT COOLER DUE TO THIS AND KEEP AN EYE ON IF THIS WILL SPREAD OUT MORE THAN CURRENT THINKING. GUSTY WESTERLY WINDS DEVELOP AHEAD OF THE COLD FRONT WHICH WILL COMBINE WITH DRY CONDITIONS TO BRING FIRE WEATHER CONCERNS (SEE FIRE WEATHER SECTION BELOW). SUNDAY NIGHT...COLD FRONT DROPS THROUGH THE AREA OVERNIGHT. STILL SOME TIMING DIFFERENCES WITH THIS IN THE MODELS AS GFS IS MUCH MORE AGGRESSIVE WITH PUSHING IT THROUGH WHILE EC/NAM ARE SLOWER. WILL CONTINUE TO DISCOUNT THE GFS AS AN OUTLIER. EXPECT SOME PRECIPITATION TO DEVELOP AS FRONT DROPS THROUGH AND UPPER LEVEL JET STREAK MOVES OVER THE AREA. WILL KEEP PRECIP TYPE AS RAIN TO START...TRANSITIONING TO SNOW CHANCES AS COLD AIR PUSHES IN. ON MONDAY...MUCH COOLER WITH NEAR TO SLIGHTLY ABOVE AVERAGE TEMPERATURES AND BREEZY NORTHWESTERLY WINDS. SOME SHOWERS MAY LINGER OVER THE SOUTH IN THE MORNING...POSSIBLY INTO THE AFTERNOON OVER THE SOUTHWEST...AS AFOREMENTIONED JET PASSES OFF TO THE SOUTHEAST AND SHORTWAVE SETTLES THROUGH THE AREA. FOR THE REMAINDER OF THE EXTENDED...SLIGHTLY ABOVE AVERAGE TEMPERATURES WILL REMAIN THROUGH THE PERIOD WITH RIDGE TO THE WEST. POTENT SHORT WAVE PUSHES THROUGH THE AREA TOWARDS MID-WEEK WHICH WILL BRING LOW CHANCES FOR PRECIPITATION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1231 AM CDT SAT MAR 14 2015 VFR CONDITIONS ARE FORECAST OVER THE WESTERN AND CENTRAL NORTH DAKOTA TERMINAL AERODROMES THROUGH THE TAF PERIOD. THE LATEST HRRR RUNS SUGGEST MVFR FOG/STRATUS DEVELOPING NORTH AND EAST OF KMOT/KJMS IN THE BOTTINEAU AND RUGBY AREAS. THIS COULD POSSIBLY SPREAD/BUILD INTO KMOT-KJMS BETWEEN 09Z-15Z SATURDAY. HOWEVER...CONFIDENCE IS LOW. THEREFORE...WILL LEAVE THE MENTION OUT OF THE RESPECTIVE TAFS FOR THIS ISSUANCE. OTHERWISE EXPECTING GUSTY SOUTH WINDS TO DEVELOP OVER TAF SITES AFT 18Z...ESPECIALLY WEST AND CENTRAL ND. && .FIRE WEATHER... ISSUED AT 342 AM CDT SAT MAR 14 2015 RED FLAG WARNING TODAY AND FIRE WEATHER WATCH SUNDAY FOR AREAS ALONG AND SOUTH/WEST OF THE MISSOURI RIVER. REGARDING SOIL CONDITIONS... SNOW-FREE AREAS OF THE FORECAST AREA (WHICH INCLUDE NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA) HAVE DORMANT GRASSES EXPOSED. COORDINATION WITH FIRE MANAGERS REGARDING SOIL CONDITIONS IN THE GRASSLANDS CONCLUDED THAT THE GRASSLANDS ALONG...SOUTH...AND WEST OF THE MISSOURI RIVER HAVE HAD SUFFICIENT TIME/WARMING FOR SOILS TO HAVE THAWED AND DRIED OVER A LARGE AREA. THIS AREA IS CONDUCIVE FOR FIRE ACTIVITY TO SPREAD EASILY GIVEN SUFFICIENT WIND AND RELATIVE HUMIDITY. HOWEVER SOIL CONDITIONS ARE NOT UNIFORMLY DRY/WET/FROZEN IN THE COTEAU AND NORTH OF THE MISSOURI...AND THUS NOT AS CONDUCIVE TO THE OUT-OF-CONTROL SPREADING OF ANY FIRE OVER SOME DISTANCE. REGARDING WEATHER CONDITIONS TODAY... SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. MIXING UP TO AROUND H850 WILL AGAIN SEE CRITICAL RELATIVE HUMIDITY VALUES IN THE AFTERNOON...WITH RELATIVE HUMIDITY VALUES REACHING AROUND 15 PERCENT...WITH MAXIMUM TEMPERATURES IN THE LOW TO MID 70S. RAPID GROWTH AND SPREAD OF ANY FIRES THAT IGNITE WARRANTS A RED FLAG WARNING. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL. HIGHS ON SUNDAY ARE EXPECTED TO RANGE FROM 75 TO 80 FOR THESE AREAS...WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT AND WESTERLY WINDS OF 20 TO 25 MPH. MUCH COOLER AIR IS EXPECTED TO OVERTAKE THE AREA FOR MONDAY INTO THE REMAINDER OF THE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ017>020-031>035-040>046. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NDZ017>020-031>035-040>046. && SHORT TERM...JV LONG TERM...JJS AVIATION...JV FIRE WEATHER...JV
Hazardous weather outlook, Mar 13, 4:57 PM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 557 PM CDT FRI MAR 13 2015 NDZ001>005-009>013-017-021>023-025-036-037-047-048-050-051-142300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 557 PM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ018>020-031>035-040>046-142300- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 557 PM CDT FRI MAR 13 2015 /457 PM MDT FRI MAR 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CRITICAL FIRE WEATHER CONDITIONS AND ELEVATED FIRE DANGER ARE POSSIBLE SATURDAY AND SUNDAY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. TM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:55 AM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 10 more | 24 hr |
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.